Another "Is This Hyperacusis or Reactive Tinnitus?" Thread

Discussion in 'Support' started by Beste, Jun 30, 2016.

tinnitus forum
    1. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      Sorry for this thread since there are lots of it but I also believe that this is really personal thing to determine if one has hyperacusis or reactive t.

      My T was so mild at the beginning and I'm now in 5 mos with T and my T is very very severe. I just realized that my T goes catastrophic when I go outside and go back to home. Plus to this, if I do not mask my T at night, I wake up very low T. I also have some ear drum reaction to certain sounds and when I talk. Is this hyperacusis or hyperacusis in my case? Why do my T keep getting worse? When it turns out to be a catastrophic one I feel like my head will explode soon and I literally want to die. Ironically this very very high pitched, head exploding T can be totally masked with even lowest cicadas sound. I want to solve this puzzle. Why do my neurons get so hyperactive very suddenly?

      Thank you for your help
       
      • Good Question Good Question x 1
    2. yonkapin

      yonkapin Member Benefactor

      Location:
      Melbourne, Australia
      Tinnitus Since:
      March 2012
      Tinnitus can be a wild roller coaster, especially in the earlier days.

      You are probably experiencing Tonic Tensor Tympani Syndrome - something I've dealt with myself previously.

      There's some really good information available here:

      http://www.dineenwestcottmoore.com....misophonia#tonic-tensor-tympani-syndrome-ttts

       
    3. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      Ho @yonkapin
      Thank you for the info. Yes I do believe I have this but this sounds so weird to me that my TTTS caused by ototoxicity. Actually, I do not care about it or hyperacusis I have. The thing bothers me much is the head tinnitus gets so so so loud that I want to vomit and I feel like I have a dentist drill inside of my head. I wonder what causes this.
       
    4. Owen
      Disappointed

      Owen Member

      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Unclear. Inflammatory allergic reaction/AIED
      I believe I have this too - my tinnitus was also prescription drug induced. Initially, I had blockages in my left ear, but it seemed to transition from my left to my right ear and the left ear settled. I still have a central hiss in both ears/somewhere in the middle of my head, but the problems with blockage and really loud ringing seem to only be in the right now. When I manage to unblock the right ear though, the sound literally disappears and I'm left only with the hissing.

      This is 100% repeatable, but I've seen 2 audiologists and 3 ENT's and none of them were even aware of the condition though, let alone have a clue how to diagnose/treat it. I still think I would benefit from a PET in my right ear, but how to persuade a doctor...

      I'm just hoping that with time and the absence of the poison in my system, it will continue to slowly improve.
       
    5. Beste
      Disappointed

      Beste Member

      Tinnitus Since:
      02/16/2016
      Cause of Tinnitus:
      Benzo/Clonazepam, Stress
      In benzo forums I have seen many people had great reduction or even complete healing even after 6-7 years of having buzzing T. What kind of drugs did cause your T? I also used to think that when the poison left my system, I would be healed but people keep telling me that the damage is done.
       
    6. Owen
      Disappointed

      Owen Member

      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Unclear. Inflammatory allergic reaction/AIED
      If there is one thing I have learned about tinnitus, it's that every single individual experiences tinnitus differently and as such, I am extremely sceptical of anyone that claims any degree of certainty over how it will progress or the likelihood of improvement.

      Over the last year, mine has definitely improved with the perceived amplitude equally lowered - this has been a reasonably significant reduction - so I maintain that the removal of the drug has allowed my body to heal, but how long it will take and if the conclusion will be silence is anyone's guess. Of note though, is that it does go completely from time to time and even if I listen to it, I can't hear it. Other times however, it cuts in and no matter how hard I try and distract myself, I can't stop hearing it.

      In my case, it was caused by Levothyroxine. Levothyroxine is not actually considered to be ototoxic as it is just replacing a hormone that should be in the body anyway, unfortunately my body detected that it wasn't exactly the same as the real thing, so mounted an immune response to it, so every cell Levothyroxine got into, my body turned on (and it gets into every cell!!!)

      Ultimately, it was me that made the call in the end to stop taking it and move to a drug that isn't listed on the MIMS in the UK - against the advice of every doctor I encountered, all of whom claimed it was impossible that it was related. Physical improvements started quite quickly and actually my hearing went absolutely off the scale when I first stopped (further proof it was related) - it was just as if someone was screaming in my ear from 2 inches away and I would sleep through exhaustion only.

      Improvements can and do happen. You just have to dig deep when it is bad and leverage every piece of inner strength you have. Others around you might wish to help, but despite their best efforts, if they don't suffer badly themselves they just won't understand.
       
    7. japongus

      japongus Member

      Tinnitus Since:
      1998
      Whether you can persuade a doctor or not @Owen , and whether you have hyperacusis, autophony from Eustachian tube dysfunction or tinnitus @Beste now that PE tubes have been related to the first two and you seem to have the three, might depend on this
       
    8. dizzyear

      dizzyear Member

      Tinnitus Since:
      2006
      Cause of Tinnitus:
      Unknown
      Hi Beste,

      There is a condition called Superior Canal Dehiscense that caused both Tinnitus and Autophony symptoms. The symptom you mentioned related to your voice affecting your ear drum. Could you provide more detail. Does it sound like our own voice with distortion? If so, this is probably Autophony. I understand that your Tinnitus is your main symptom, but the Autophony could be due to SCD or PT.

      Jeff,
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.